| Model Number |
G1110001 |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
Perforation (2001)
| Date of Event |
11/16/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The gi4000 electrosurgical unit was returned for evaluation.The investigation into the reported event is in process.A follow up mdr will be submitted when additional information becomes available.The user and maintenance manual for the gi4000 esu states: "if any irregularity, abnormality, or substandard performance is discovered, do not use the unit.When in doubt, please contact steris customer service at 1-800-769-8226 or your local steris endoscopy electrosurgery specialist.Both the monopolar method and the argon method are monopolar outputs intended for use with a patient dispersive electrode.In order for all safety aspects of the gi4000 pad safe system (pss) to operate, sensing/split dispersive electrodes must be used.Non-sensing/non-split dispersive electrodes are acceptable if used with proper user care.The monopolar and bipolar receptacles on the gi4000 esu are compatible with devices from many different manufacturers.These devices should not be used beyond their manufacturer indicated peak voltage value.The maximum electrical voltage capacity of the monopolar/bipolar device is indicated on the device label or in the ifu provided by the device manufacturer.Steris endoscopy recommends the use of steris endoscopy monopolar and bipolar electrosurgical accessories with the gi4000 esu.".
Event or Problem Description
The user facility reported that during a patient procedure while using a pulse cut on their gi4000 esu, the patient experienced a perforation while being treated for pancreatitis.The procedure was not completed, and a metal stent was placed to help with the perforation.The patient was transferred to a hospital as a precaution and later that day it was noted that the patient was bleeding.Additional medical intervention was required to treat the patient.
Additional Manufacturer Narrative
The returned device was fully evaluated; there were no issues with the function or operation of the device.The reported event could not be duplicated; therefore, no root cause could be determined.Steris will continue to monitor for similar events to ensure the product continues to perform as expected.